Alert archive / Virginia / High Wind Warnings in 2008
High Wind Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Mar 8, 2008, 3:06 AM EST for 10 counties in Virginia; 7 counties in West Virginia; 5 counties in Maryland. It took effect at Mar 8, 2008, 2:54 PM EST. It was in force for 7 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2008, 3:06 AM EST (08:06 UTC)
- In effect from
- Mar 8, 2008, 2:54 PM EST
- Expired
- Mar 8, 2008, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
All 22 counties
Allegany County, MD, Baltimore County, MD, Carroll County, MD, Frederick County, MD, Washington County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:02 PM EST | TSTM WND GST 59 | Ijamsville, MD | MESONET |
| Mar 8, 3:07 PM EST | TSTM WND GST 75 | 2 N Westminster, MD | CARROLL COUNTY RGNL AIRPORT |
| Mar 8, 3:13 PM EST | TSTM WND GST 68 | 2 E Lineboro, MD | |
| Mar 8, 3:26 PM EST | TSTM WND GST 55 | 2 Ene Petersville, MD | MD-DOT MESONET |
| Mar 8, 3:29 PM EST | TSTM WND GST 60 | Middletown, MD | MESONET |
| Mar 8, 4:00 PM EST | HAIL 1 | Westminster, MD | |
| Mar 8, 4:13 PM EST | TSTM WND GST 68 | Millers, MD | |
| Mar 8, 4:14 PM EST | TSTM WND DMG | Cockeysville, MD | TREES DOWN. |
| Mar 8, 4:15 PM EST | TSTM WND GST 59 | Reisterstown, MD | MEMA COMPOUND |
| Mar 8, 4:20 PM EST | TSTM WND DMG | Finksburg, MD | TREES DOWN. |
| Mar 8, 4:35 PM EST | TSTM WND DMG | New Windsor, MD | NUMEROUS TREES DOWN |
| Mar 8, 4:40 PM EST | TSTM WND DMG | Parkton, MD | 2 TREES DOWN AT MILE MARKER 26 SOUTH ON INTERSTATE 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 594 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 080806 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 AM EST SAT MAR 8 2008 MDZ501-502-VAZ021-WVZ050-054-055-501>504-081615- /O.UPG.KLWX.WI.Y.0005.080308T1800Z-080309T0500Z/ /O.NEW.KLWX.HW.W.0003.080308T2100Z-080309T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 306 AM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER LINES. SOME POWER OUTAGES ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 081615- /O.EXB.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 306 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 2O TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ003-VAZ025>031-WVZ051>053-081615- /O.EXT.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/ WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN- CLARKE-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN 306 AM EST SAT MAR 8 2008 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KLWX 081554 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1054 AM EST SAT MAR 8 2008 MDZ501-502-VAZ021-WVZ050-054-055-501>504-090000- /O.CON.KLWX.HW.W.0003.080308T2100Z-080309T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 1054 AM EST SAT MAR 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER LINES. SOME POWER OUTAGES ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042- 050>057-WVZ051>053-090000- /O.CON.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN 1054 AM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 2O TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KLWX 081954 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 254 PM EST SAT MAR 8 2008 MDZ003>007-VAZ025>031-WVZ051>053-090300- /O.UPG.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/ /O.EXB.KLWX.HW.W.0003.080308T2000Z-080309T0900Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... MARTINSBURG...CHARLES TOWN 254 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST NORTHWEST BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER LINES. SOME POWER OUTAGES ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ501-502-VAZ021-WVZ050-054-055-501>504-090300- /O.EXT.KLWX.HW.W.0003.080308T2000Z-080309T0900Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 254 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST NORTHWEST BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER LINES. SOME POWER OUTAGES ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ009>011-013-014-016>018-VAZ036>042-050>057-090300- /O.EXT.KLWX.WI.Y.0005.080308T2000Z-080309T0900Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA... BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 254 PM EST SAT MAR 8 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST NORTHWEST BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PELOQUIN
000 WWUS71 KLWX 090300 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1000 PM EST SAT MAR 8 2008 MDZ003>007-501-502-VAZ021-025>031-WVZ050>055-501>504-090900- /O.CAN.KLWX.HW.W.0003.000000T0000Z-080309T0900Z/ /O.EXA.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...MARTINSBURG...CHARLES TOWN...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 1000 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. AS LOW PRESSURE MOVES INTO EASTERN CANADA...STRONG NORTHWEST WINDS WILL AFFECT THE REGION IN ITS WAKE. LOOK FOR WEST NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL START TO SUBSIDE AFTER MIDNIGHT. THESE WINDS MAY BREAK SOME BRANCHES AND LEAD TO SOME POWER OUTAGES. DRIVING WILL BE MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DCZ001-MDZ013-014-016>018-VAZ036>041-050>057-090400- /O.CAN.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES- ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- FAUQUIER-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 1000 PM EST SAT MAR 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE ENDED ACROSS THE AREA. WEST WINDS AT 15 TO 25 MPH...WITH SOME GUSTS UP TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT. $$ MDZ009>011-VAZ042-090900- /O.CON.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/ MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-LOUDOUN- INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE... LEESBURG 1000 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. AS LOW PRESSURE MOVES INTO EASTERN CANADA...STRONG NORTHWEST WINDS WILL AFFECT THE REGION IN ITS WAKE. LOOK FOR WEST NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL START TO SUBSIDE AFTER MIDNIGHT. THESE WINDS MAY BREAK SOME BRANCHES AND LEAD TO SOME POWER OUTAGES. DRIVING WILL BE MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Mar 7, 9:51 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 7, 9:51 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
951 PM EST FRI MAR 7 2008
.SYNOPSIS...
ONE WAVE OF LOW PRESSURE WILL EXIT THE AREA LATE THIS EVENING. ANOTHER
WAVE OF LOW PRESSURE WILL CROSS THE AREA LATE TONIGHT INTO
SATURDAY. VERY WINDY AND COLDER CONDITIONS WILL FOLLOW LATE
SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL RETURN FOR THE EARLY
TO MIDDLE PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FIRST WAVE OF LOW PRES AND ASSOCIATED RAINFALL WILL BE EXITING THE
AREA BY 03Z. ANY PRECIP OVERNIGHT SHOULD BE MOSTLY IN THE FORM OF
DRIZZLE AND/OR VERY LIGHT RAIN. AREAS OF DENSE FOG ALSO DEVELOPING
ESPECIALLY OVER THE HIGHER ELEVS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
NCEP MODELS HAVE TRENDED FURTHER WEST/INLAND WITH TRACK OF SECOND
AREA OF LOW PRES AND ARE NOW INLINE WITH 12Z ECMWF TAKING THE LOW
FROM GA NEWD TO JUST EAST OF THE BLUE RIDGE MTNS TO NEAR ALBANY NY
BY TOMORROW EVENING. ONLY ODD MODEL NOW IS 00Z RUC40 WHICH HAS THE
LOW TRACKING WEST OF THE APPALACHIANS. MODELS SUGGEST ANOTHER
SLUG OF MOISTURE WILL SPREAD THE AREA TOMORROW MORNING. ALSO OF
NOTE IS PLENTY OF ELEVATED INSTABILITY ON FCST SOUNDINGS EAST OF
THE BLUE RIDGE MTNS WITH MUCAPE OVER 200 J/KG AND SHOWALTER
INDICES AROUND -2C. SO WILL ADD THUNDER TO ALL AREAS EAST OF THE
BLUE RIDGE MTNS. ALSO A THREAT FOR SEVERE WX MAINLY LOWER SRN MD
WHERE AREA IS NOW IN THE WARM SECTOR WITH 60F DEGREE DEWPOINTS NOT
THAT FAR AWAY. PRECIP MOVES EAST OF THE BAY AFTER 18Z BASED ON 18Z
GFS ALTHOUGH NAM MODEL ABT THREE HRS SLOWER THAN GFS.
NEXT CONCERN IS POST-FRONTAL WINDS. 18Z GFS AND 00Z NAM SHOWING
VERY STRONG PRES RISES BEHIND DEPARTING LOW IN THE ORDER OF
15MBS/6HR AND 10MB/3HR RESPECTIVELY. THIS TYPICALLY SUPPORTIVE OF
STRONG WINDS. ALMOST PULLED THE TRIGGER ON A HIGH WIND WARNING FOR
AREAS WEST OF A LINE FROM HAGERSTOWN/MARTINSBURG/WINCHESTER TO
STAUNTON GIVEN 2-3KFT WINDS CLOSE TO 50 KTS. SINCE STRONGEST WINDS
NOT COMING UNTIL 00Z SUN DECIDED TO HOLD OFF AND LET NEXT SHIFT
LOOK AT MORE DATA. EXPECT SOLID ADVISORY CONDITIONS (GUSTS >40 KTS)
LATE TOMORROW AFTERNOON OR EARLY EVENING MOST OF MD AND NRN VA.
COLD AIR RUSHES IN QUICKLY AND BY EVENING IT WILL FEEL BACK LIKE
WINTER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE SURFACE LOW WILL LIFT NORTH SATURDAY NIGHT...BRINGING IN COOLER
TEMPERATURES AND STRONG WINDS. A WIND ADVISORY IS STILL
LIKELY...ESPECIALLY ACROSS THE HIGHER TERRAIN...SATURDAY NIGHT.
RAPID CLEAR EXPECTED OVERNIGHT...WITH HIGH PRESSURE IN CONTROL ON
SUNDAY. UPSLOPE SNOW ACCUMULATIONS WEST OF THE ALLEGHENY FRONT
SATURDAY NIGHT INTO EARLY SUNDAY LOOK TO RANGE 2 TO 4 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. NOT ENOUGH CONFIDENCE IN THE
AMOUNTS TO ISSUE A WATCH AT THIS TIME. DEFINITELY LOOKS LIKE AT
LEAST A HIGH END ADVISORY CRITERIA EVENT...AND SINCE IT IS WITHIN
THE FIRST 3 PERIODS OF THE FORECAST...SNOW ACCUMULATIONS WITHIN
CRITERIA WILL BE MENTIONED IN THE ZONES. ALSO POSSIBLE IN THIS AREA
ARE WIND CHILLS WITHIN ADVISORY CRITERIA. GUSTY NORTHWEST WINDS WILL
GRADUALLY DIMINISH ON SUNDAY AS HIGH PRESSURE BUILDS TO THE SOUTH.
THIS COULD REACH INTO FIRE WEATHER CONCERNS...BUT WITH THE FORECAST
RAINFALL OVER THE NEXT 36 HOURS...FIRE WEATHER THREAT IS GREATLY
DIMINISHED. ALL OF THIS WILL BE MENTIONED IN THE HWO.
A WEAK LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC MONDAY...BUT
MOISTURE IS LIMITED THEREFORE LOW POPS. ANOTHER LOW WILL PASS NORTH
OF THE REGION TUESDAY OR WEDNESDAY. OVERALL...MOSTLY QUIET FOR THE
MIDDLE OF NEXT WEEK. THE NEXT MENTIONABLE POPS AND WEATHER WOULD BE
TOWARDS THE END OF NEXT WEEK.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR CONDITIONS TONIGHT INTO SATURDAY IN RAIN. WHEN ITS
NOT RAINING THERE WILL BE AREAS OF DRIZZLE AND FOG. GUSTY WINDS
EXPECTED TO DEVELOP SATURDAY AFTERNOON.
CEILINGS AND VISIBILITIES IMPROVING RAPIDLY SATURDAY NIGHT...WITH
HIGH PRESSURE IN CONTROL ON SUNDAY. STRONG NORTHWEST WINDS CONTINUE
OVERNIGHT SATURDAY AND DIMINISH ON SUNDAY. GUSTS OVER 30 KNOTS ARE
POSSIBLE SATURDAY NIGHT.
A FEW WEAK SYSTEMS APPROACH THE REGION MID WEEK...BUT NOT MUCH
CONFIDENCE ON ANY FLIGHT RESTRICTIONS AT THIS TIME.
&&
.MARINE...
MARGINAL SMALL CRAFT ADVISORY EXPECTED TONIGHT. MORE SIGNIFICANT
WIND EVENT OCCURS SATURDAY AFTERNOON AND EVENING. GALE WARNING HAS
BEEN RAISED.
GALE WARNING CRITERIA GUSTS OVERNIGHT SATURDAY...DIMINISHING THROUGH
THE DAY SUNDAY. WINDS MAY PICK UP MID WEEK WITH A SYSTEM PASSING TO
THE NORTH...BUT FOR THE MOST PART SHOULD STAY AT 15 KNOTS AND UNDER.
&&
.HYDROLOGY...THE CONOCHEAGUE CREEK AT FAIRVIEW MAY EXCEED CAUTION
STAGE AGAIN SUN MORNING. ADDITIONAL RAINFALL TOMORROW MORNING UP
TO HALF INCH NOT EXPECTED TO CAUSE ANY PROBLEMS.
&&
.TIDES/COASTAL FLOODING...
STRONG NORTHWEST WINDS CONTINUING BEHIND THE LOW SATURDAY NIGHT WILL
CAUSE TIDES TO FALL AROUND 1 FOOT BELOW PREDICTED LEVELS. WINDS WILL
DIMINISH SUNDAY...ALLOWING TIDES TO RETURN TO NEAR PREDICTED LEVELS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
NIGHT FOR MDZ003-501-502.
VA...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
NIGHT FOR VAZ021-025>031.
WV...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
NIGHT FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR ANZ530>537.
GALE WARNING FROM 4 PM EST SATURDAY TO 7 AM EDT SUNDAY FOR
ANZ530>537.
&&
UPDATE...ROSA
LONG TERM...SARHazardous weather outlook, Mar 7, 10:40 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 PM EST FRI MAR 7 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1040 PM EST FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE POSSIBLE TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL TRACK ACROSS THE REGION SATURDAY...BRINGING LOCALLY HEAVY RAIN AND GUSTY WINDS. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...MINOR FLOODING OF URBAN AREAS...SMALL STREAMS AND CREEKS WILL BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF THE TRACK OF THE LOW. A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE...ESPECIALLY ACROSS LOWER SOUTHERN MARYLAND. BEHIND THE LOW...SUSTAINED WINDS WILL INCREASE LATE SATURDAY AND SATURDAY NIGHT. A WIND ADVISORY WILL BE LIKELY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT SATURDAY MORNING. A GALE WARNING WILL BE IN EFFECT SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...THE SOUTHERN MARYLAND SUBNET MAY BE NEEDED DURING THE MORNING. IN ADDITION... ANY REPORTS OF FLOODING ARE APPRECIATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-081000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1040 PM EST FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE POSSIBLE ESPECIALLY ACROSS HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY REMAINS IN EFFECT FOR ALL AREAS WEST OF THE BLUE RIDGE FOR SATURDAY AFTERNOON AND EVENING FOR WIND GUSTS UP TO 50 MPH. THIS WIND ADVISORY LIKELY WILL NEED TO BE EXPANDED EAST OF THE BLUE RIDGE. ACROSS THE RIDGES OF WESTERN MARYLAND AND EASTERN WEST VIRGINIA...WIND GUSTS MAY EXCEED 60 MPH. IT THIS APPEARS MORE CERTAIN IN LATER FORECASTS...THEN HIGH WIND WARNINGS MAY BE REQUIRED. UPSLOPE SNOW IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. MINOR SNOW ACCUMULATIONS ARE EXPECTED AND A SNOW ADVISORY MAY BE REQUIRED ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS FOR SATURDAY NIGHT. MINOR RIVER FLOODING IS POSSIBLE IN THE POTOMAC RIVER BASIN SATURDAY NIGHT AND SUNDAY. THE CONOCOCHEAGUE CREEK AT FAIRVIEW IS MOST SUSCEPTIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:15 AM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 8, 11:57 AM EST | Special Marine Warning | LWX | 27 min | |
| Mar 8, 1:07 PM EST | Special Marine Warning | LWX | 83 min | |
| Mar 8, 1:31 PM EST | Severe Thunderstorm Warning | LWX | Prince William, Stafford, City of Fredericksburg | 29 min |
| Mar 8, 1:37 PM EST | Special Marine Warning | LWX | 113 min | |
| Mar 8, 1:43 PM EST | Special Marine Warning | LWX | 47 min | |
| Mar 8, 2:01 PM EST | Special Marine Warning | LWX | 119 min | |
| Mar 8, 3:00 PM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 8, 3:03 PM EST | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun | 40 min |
| Mar 8, 3:22 PM EST | Special Marine Warning | LWX | 113 min | |
| Mar 8, 4:37 PM EST | Severe Thunderstorm Warning | LWX | Fairfax, King George, Prince William, Stafford, City of Alexandria | 53 min |
| Mar 8, 4:56 PM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 8, 5:02 PM EST | Special Marine Warning | LWX | 67 min | |
| Mar 8, 3:02 PM EST | Snow Advisory | LWX | Grant, Mineral | 12 hr |
| Mar 8, 1:34 PM EST | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 41 min |
| Mar 8, 2:12 PM EST | Severe Thunderstorm Warning | LWX | Harford | 48 min |
| Mar 8, 3:22 PM EST | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 53 min |
| Mar 8, 3:36 PM EST | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard, Montgomery | 39 min |
| Mar 8, 3:54 PM EST | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 51 min |
| Mar 8, 4:09 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 51 min |
| Mar 8, 4:20 PM EST | Severe Thunderstorm Warning | LWX | Baltimore, Harford, Howard, City of Baltimore | 55 min |
Nearby
High Wind Warnings in Virginia, 2008High Wind Warnings in West Virginia, 2008High Wind Warnings in Maryland, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.